MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Catalog Number 1020014
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event has been estimated exemption number e2019001- permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Estimated dates: na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified left anterior descending artery.The 014 turntrac guide wire was jailed behind an unspecified stent.Resistance was felt with the stent during withdrawal.After removal it was noted that the coils were stretched and possibly fractured.The procedure was complete at that point.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Date of event has been estimated.A visual and dimensional inspection was performed on the returned guide wire.The reported guide wire stretched coils were confirmed.The reported separation was unable to be confirmed as there were no separation noted in the guide wire.The reported difficult to remove was unable to be confirmed or replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the reported information, the 014 high torque turntrac guide wire was jailed behind an unspecified stent resulting in the reported difficulty to remove during retraction.Manipulation of the guide wire during retraction likely caused the stretched coils and the appearance of a separation.The noted teflon coating damage was likely caused during retraction by the torque device used in the procedure.The noted bends on the core likely occurred post procedure or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8871718
Report Number2024168-2019-10663
Device Sequence Number3079395
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number1020014
Device Lot Number8121261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1